Texas, 2023Tornadoes and Damaging Winds in Texas, March 2, 2023
March 2, 2023 · NWS SHV · 23 events in 14 counties and zones
A potent upper-level trough progressed from the Four-Corners Region into the Texas Panhandle by late in the afternoon on March 2nd. Strong warm and moist air advection was ongoing in advance of the trough earlier in the morning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper-level trough progressed from the Four-Corners Region into the Texas Panhandle by late in the afternoon on March 2nd. Strong warm and moist air advection was ongoing in advance of the trough earlier in the morning. This resulted in scattered convection, but this had little effect on increasing instability through the afternoon as temperatures warmed into the mid and upper 70s to lower and mid 80s. Additionally, backing surface winds also promoted increasing low-level shear as well as deep-layer shear with a 50-60 knot low-level jet surging east ahead of the trough and advancing cold front. This environment was supportive of several supercells that developed by late afternoon into the early evening hours, producing several tornadoes in addition to large hail and damaging wind gusts. As the cold front surged east of I-35 by early in the evening, the storm mode eventually became more linear with an increasing threat of more widespread damaging winds along the complex of storms while the threats of large hail and isolated tornadoes continued through the end of the event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 2, 3:37 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 2, 3:37 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
337 PM CST Thu Mar 2 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Friday Night)
Issued at 336 PM CST Thu Mar 2 2023
A very deep upper trough over Southwest Texas and Southeast New
Mexico will eject east-northeast into Oklahoma tonight while
taking on a slight negative tilt. At the surface, a stalled
frontal boundary was located along and north of Interstate 20
west of the DFW Metroplex, and then east-northeast along the
Interstate 30 corridor in Northeast Texas and Southwest Arkansas.
A rapidly developing surface low is also located along the front
in Western North Texas.
Frontal forcing combined with increase ascent ahead of the upper
trough has resulted in the development of scattered convection
across North Central Texas and farther west across the dryline.
Scattered showers and thunderstorms are also developing across
East Texas south of Interstate 20 in the warm sector. This
development is of particular concern over the next few hours. As
of 15z, wind field across East Texas are not the most conducive
for severe weather development, but model guidance is in good
agreement that this should quickly improve over the next 2 to 3
hours. In addition, mesoanalysis indicates 2000-3000 J/kg of CAPE
in the warm sector. This initial severe weather threat is going to
be largely conditional if any of the convection can become deeply
rooted and mature. If that occurs, severe weather is likely with
the potential for tornadoes, potential strong, and very large
hail. We will also have to watch for the supercells developing
along the Interstate 35 corridor to move into Northeast Texas and
Southeast Oklahoma later this afternoon/early this evening.
While there is still uncertainty regarding the potential for
discrete supercells across our area, there is still higher
confidence is the development of an intense QLCS across Southern
Oklahoma southward into Texas this evening, which will quickly
move eastward and into our forecast area during the mid to late
evening hours. There is the possibility for very strong damage
winds and line-embedded tornadoes. Southeast Oklahoma, Southwest
Arkansas, East Texas, and possibly extreme Northwest Louisiana,
remain the areas of greatest concern, even with the QLCS. Some of
the high-resolution model guidance suggests the QLCS may begin to
weaken with eastward extent in Louisiana during the early morning
hours of Friday due to warmer temperatures aloft and weaker
forcing for ascent.
The bulk of the intense convection should move east and out of the
forecast area around or just after sunrise Friday morning.
However, some additional wrap-around precip is likely north of
Interstate 20 through the mid to late morning hours as the
departing upper trough and surface low lift northeast. Cold
temperatures aloft may provide enough instability for a few
isolated thunderstorms in the wrap-around precip. No additional
precipitation is expected after noon Friday.
A narrow axis of total rainfall amounts of 3 to 5 inches is still
possible across Southeast Oklahoma and into Southwest Arkansas.
Locally higher amounts are also possible, which could result in
flooding. Expected rainfall amounts should be much lower farther
southeast, so the Flood Watch was maintained with no changes.
Gradient winds are also expected to increase this evening and
especially during the early morning hours across the entire
forecast area. Sustained wind speeds of 20 to 30 mph are likely,
and there could be some gusts between 35 and 45 mph. The pressure
gradient should finally relax allowing wind speeds to gradually
diminish after noon Friday. Significantly cooler temperatures are
also expected Friday as the west-northwest winds result in strong
cold air advection. Daytime highs on Friday will likely only be in
the mid 50s across the northern zones to lower 70s in Central
Louisiana. Overnight lows Friday night and into Saturday morning
will fall into the upper 30s to mid 40s.
CN
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 336 PM CST Thu Mar 2 2023
The region will remain under the influence of surface high pressure
on Saturday, resulting in light winds and mostly clear skies.
Temperatures will start out in the upper 30s to lower 40s, with
highs climbing into the low to mid 70s. Mostly clear skies will
continue on Sunday, but southerly winds will return as the sfc high
shifts east of the region. This will allow for warmer temps, with
morning lows in the 40s and highs climbing into the mid to upper 70s.
By early next week, expect the warming trend to continue as
southerly winds will remain over the area. Upper ridging will also
start to build just south of the region across the Gulf of Mexico.
Dry conditions remain in the forecast for Monday, although long
range models are hinting at the possibility of some warm air
advection showers south of Interstate 20 on Monday afternoon. By
Tuesday and Wednesday, rain chances return to the forecast, as a
frontal boundary moves into the area. This boundary will likely
stall across the region on both days, due to the strong upper ridge
in the gulf slowing its southward movement. This may lead to a
gradient in temps both days. Highs and lows north of the front could
be 10 to 15 degrees cooler than the rest of the CWA, where temps
will range from the 60s in the morning to 70s and 80s in the
afternoon. Rain chances remain in the forecast next Thursday, but
the ridge will start to break down, allowing the front to finally
push through the region. Expect cooler temps in wake of the front by
the end of the work week. /20/
&&
.AVIATION...
(18Z TAFS)
Issued at 1157 AM CST Thu Mar 2 2023
Strong to severe convection is still expected to affect most TAF
sites this period. The initial development of strong thunderstorms
may occur only a few hours into this TAF cycle across East Texas,
Western Louisiana, Southwest Arkansas, and Southeast Oklahoma. A
second wave of storms, likely in the form of a linear complex,
will move across the area from west to east after 03/01z and
exiting to the east around 03/10z-03/11z. Some wrap-around
thunderstorms could affect Southeast Oklahoma and adjacent
portions of Southwest Arkansas and Northeast Texas until just
after sunrise. MVFR flight conditions are expected as the storms
move into the area, but ceilings should improve as drier air moves
into the region late in the period.
Strong and very gusty gradient winds will also be a significant
impact at all TAF sites. Sustained wind speeds are expected to
increase to between 20 and 25 kts ahead of an approaching cold
front, with gusts between 35 and 45 kts. The winds should veer to
the west and southwest behind the departing thunderstorms and cold
front after 03/12z.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 65 46 72 / 90 10 0 0
MLU 57 69 46 70 / 80 10 0 0
DEQ 48 59 38 68 / 100 50 0 0
TXK 49 60 43 70 / 100 30 0 0
ELD 51 63 42 69 / 90 20 0 0
TYR 48 62 45 74 / 100 10 0 0
GGG 49 63 43 73 / 90 10 0 0
LFK 51 68 45 77 / 80 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Friday morning for ARZ050-051-059>061.
Wind Advisory until noon CST Friday for ARZ050-051-059>061-
070>073.
LA...Wind Advisory until noon CST Friday for LAZ001>006-010>014-
017>022.
OK...Flood Watch through Friday morning for OKZ077.
Wind Advisory until noon CST Friday for OKZ077.
TX...Wind Advisory until noon CST Friday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...09
LONG TERM....20
AVIATION...09Hazardous weather outlook, Mar 2, 3:32 PM CST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
332 PM CST Thu Mar 2 2023
ARZ071>073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-032145-
Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
332 PM CST Thu Mar 2 2023
...WIND ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
A widespread severe weather outbreak appears to be possible this
afternoon and into the evening and overnight hours. There will be
two main chances for severe weather. The first will come during the
early or mid afternoon hours where we have the potential for discrete
supercells. This would pose a threat for large hail and strong
tornadoes. The second round will come along and just ahead of an
advancing cold front that will push through during the late afternoon
and into the evening and overnight hours. The main threat for this
round will be damaging wind gusts and embedded tornadoes.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A Wind Advisory will remain in effect through noon CST Friday.
Otherwise, no severe weather is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
ARZ051-060-061-032145-
Howard-Hempstead-Nevada-
332 PM CST Thu Mar 2 2023
...WIND ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
This Hazardous Weather Outlook is for southwest Arkansas.
.DAY ONE...This afternoon and tonight.
A widespread severe weather outbreak appears to be possible this
afternoon and into the evening and overnight hours. There will be two
main chances for severe weather. The first will come during the
early or mid afternoon hours where we have the potential for discrete
supercells. This would pose a threat for large hail and strong
tornadoes. The second round will come along and just ahead of an
advancing cold front that will push through during the late afternoon
and into the evening and overnight hours. The main threat for this
round will be damaging wind gusts and embedded tornadoes. In
addition, moderate to heavy rainfall will be possible from training
storms that will increase the potential for Flash Flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The Flood Watch and Wind Advisory will remain in effect through noon
CST on Friday. Otherwise, no severe weather is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
ARZ050-059-OKZ077-032145-
Sevier-Little River-McCurtain-
332 PM CST Thu Mar 2 2023
...WIND ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 55 IN EFFECT UNTIL 10 PM CST THIS EVENING...
This Hazardous Weather Outlook is for southwest Arkansas and
southeast Oklahoma.
.DAY ONE...This afternoon and tonight.
A widespread severe weather outbreak appears to be possible this
afternoon and into the evening and overnight hours. There will be two
main chances for severe weather. The first will come during the
early or mid afternoon hours where we have the potential for discrete
supercells. This would pose a threat for large hail and strong
tornadoes. The second round will come along and just ahead of an
advancing cold front that will push through during the late afternoon
and into the evening and overnight hours. The main threat for this
round will be damaging wind gusts and embedded tornadoes. In
addition, moderate to heavy rainfall will be possible from training
storms that will increase the potential for Flash Flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The Flood Watch and Wind Advisory will remain in effect through noon
CST on Friday. Otherwise, no severe weather is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
ARZ070-TXZ096-108>112-124>126-136>138-032145-
Miller-Red River-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-
Smith-Gregg-Harrison-
332 PM CST Thu Mar 2 2023
...WIND ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...
...TORNADO WATCH 55 IN EFFECT UNTIL 10 PM CST THIS EVENING...
This Hazardous Weather Outlook is for southwest Arkansas and
northeast Texas.
.DAY ONE...This afternoon and tonight.
A widespread severe weather outbreak appears to be possible this
afternoon and into the evening and overnight hours. There will be two
main chances for severe weather. The first will come during the
early or mid afternoon hours where we have the potential for discrete
supercells. This would pose a threat for large hail and strong
tornadoes. The second round will come along and just ahead of an
advancing cold front that will push through during the late afternoon
and into the evening and overnight hours. The main threat for this
round will be damaging wind gusts and embedded tornadoes.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A Wind Advisory will remain in effect through noon CST Friday.
Otherwise, no severe weather is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
TXZ097-032145-
Bowie-
332 PM CST Thu Mar 2 2023
...WIND ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 55 IN EFFECT UNTIL 10 PM CST THIS EVENING...
This Hazardous Weather Outlook is for northeast Texas.
.DAY ONE...This afternoon and tonight.
A widespread severe weather outbreak appears to be possible this
afternoon and into the evening and overnight hours. There will be two
main chances for severe weather. The first will come during the
early or mid afternoon hours where we have the potential for discrete
supercells. This would pose a threat for large hail and strong
tornadoes. The second round will come along and just ahead of an
advancing cold front that will push through during the late afternoon
and into the evening and overnight hours. The main threat for this
round will be damaging wind gusts and embedded tornadoes.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A Wind Advisory will remain in effect through noon CST on Friday.
Otherwise, no severe weather is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
20
Tornado, Franklin
- When
- March 2, 5:00 PM CST to 5:11 PM CST
- Where
- Franklin County, 3.12 mi E of Fairview to 1.44 mi WNW of Hagansport
- Rating
- EF0
- Path length
- 5.43 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.284, -95.266
An EF-0 tornado was documented by storm chasers touching down between Mount Vernon and Hagansport. The damage survey team found that this tornado produced estimated maximum winds near 80 mph which downed tree limbs of several trees along its 5+ mile long path.
Tornado, Marion
- When
- March 2, 5:05 PM CST to 5:10 PM CST
- Where
- Marion County, 0.95 mi S of Kelleyville to 1.02 mi NNW of Berea
- Rating
- EF1
- Path length
- 3.25 mi
- Path width
- 400 yd
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.766, -94.420
This EF-1 tornado, with estimated maximum winds near 105 mph, affected the Kellyville community west/northwest of Jefferson, and it mainly tracked north along Kellyville Road. The tornado was as its strongest and widest as it crossed State Highway 49. A majority of the damage was to trees through a combination of uprooting and trunk snapping. There were a few outbuildings damaged or mostly destroyed by the wind with some homes and other structures damaged, mainly due to impact from large limbs and trees falling on top of them. Fortunately, there were no injuries or fatalities associated with the tornado.
Thunderstorm Wind, Harrison
- When
- March 2, 5:30 PM CST
- Where
- Harrison County, 2.99 mi WSW of Woodlawn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.660, -94.380
Large tree downed on FM Road 1997 between Marshall and Jefferson.
Tornado, Cass
- When
- March 2, 5:34 PM CST to 5:35 PM CST
- Where
- Cass County, 1.82 mi SSE of Huffins to 0.89 mi SE of Huffins
- Rating
- EF1
- Path length
- 1.22 mi
- Path width
- 475 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.975, -94.121
This EF-1 tornado, with estimated maximum winds near 104 mph, occurred in the very rural southeastern portion of Cass County, well south of the city of Atlanta. A majority of the concentrated damage occurred at the start of the tornado along FM Road 251, where the tornado downed or snapped many hardwood and softwood trees. The tornado continued northward for another mile, crossing County Road 4556 and then ending as it crossed County Road 4555. There were a few outbuildings damaged by the wind with some homes and other structures also damaged, mainly due to impact from large limbs and trees falling on top of them. Fortunately, there were no injuries or fatalities associated with the tornado.
Thunderstorm Wind, Wood
- When
- March 2, 8:33 PM CST
- Where
- Wood County, 1.16 mi W of Quitman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -95.450
Several trees downed in and around Quitman.
Thunderstorm Wind, Red River
- When
- March 2, 8:41 PM CST
- Where
- Red River County, 1.8 mi NE of Mc Coy
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.590, -95.100
A NWS storm survey confirmed widespread wind damage in the city of Clarksville was due to straight-line winds of 70 to 90 mph produced by a quasi-linear convective system, or squall line. A vast majority of the damage was to the east or east northeast and did not show signs of a convergent damage pattern. In addition, the width of the wind damage swath in Clarksville was over a mile in portions of the city, which does not correlate well with damage produced by a weak tornado. Many trees and large limbs were downed by the winds with some structural damage in the city due to falling trees. However, there was a lot of evidence of winds alone doing a variety of roof damage in town with many residences losing a significant amount of shingles from their roofs. There were also a few instances of glass being blown out of windows in some structures, and one or two more weakly constructed buildings did have large portions of their roof structures blown off.
Thunderstorm Wind, Red River
- When
- March 2, 8:42 PM CST
- Where
- Red River County, Clarksville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.620, -95.050
Trees downed along with power lines and some structural damage along Highway 82.
Thunderstorm Wind, Upshur
- When
- March 2, 9:10 PM CST
- Where
- Upshur County, 1.16 mi W of Thomas
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -95.090
Trees downed in the northwest portions of Upshur County.
Thunderstorm Wind, Camp
- When
- March 2, 9:16 PM CST
- Where
- Camp County, 2.37 mi SSW of Pittsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.970, -94.990
A tree was downed on a power line along County Road 1342 in Pittsburg.
Thunderstorm Wind, Smith
- When
- March 2, 9:20 PM CST
- Where
- Smith County, Tyler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.350, -95.300
Numerous trees and power lines downed across parts of Smith County.
Thunderstorm Wind, Gregg
- When
- March 2, 9:39 PM CST
- Where
- Gregg County, 0.58 mi W of Liberty City
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 32.450, -94.940
Measured 64 mph wind gust from a personal weather station just north of Interstate 20 near Liberty City.
Thunderstorm Wind, Upshur
- When
- March 2, 9:48 PM CST
- Where
- Upshur County, 2.38 mi NNE of Glenwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.660, -94.810
Numerous trees downed in parts of southeast Upshur County.
Thunderstorm Wind, Gregg
- When
- March 2, 9:52 PM CST
- Where
- Gregg County, 1.81 mi NE of Greggton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.520, -94.760
Tree downed on a house on Jewel Drive and power poles leaning along West Loop 281.
Thunderstorm Wind, Cherokee
- When
- March 2, 10:24 PM CST
- Where
- Cherokee County, Alto
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.650, -95.070
Numerous trees and power lines downed across parts of Cherokee County.
Thunderstorm Wind, Harrison
- When
- March 2, 10:26 PM CST
- Where
- Harrison County, 0.69 mi S of Marshall
- Measured
- 83 kt (96 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 32.520, -94.370
Damage survey concluded that damage on the southeast side of Marshall was consistent with that of straight-line winds near 95 mph with several trees uprooted and/or snapped. Concentrated tree damage was observed in the Bel Air community.
Thunderstorm Wind, Harrison
- When
- March 2, 10:27 PM CST
- Where
- Harrison County, 1.5 mi NNW of Marshall Northeast
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.600, -94.340
Numerous trees downed across parts of Harrison County.
Thunderstorm Wind, Marion
- When
- March 2, 10:30 PM CST
- Where
- Marion County, 0.9 mi NE of Jefferson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.760, -94.340
Numerous trees downed across parts of Marion County.
Thunderstorm Wind, Harrison
- When
- March 2, 10:30 PM CST
- Where
- Harrison County, 1.35 mi ENE of Marshall
- Measured
- 83 kt (96 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.540, -94.350
Numerous trees downed, shingles removed and one brick support blown away in Marshall.
Thunderstorm Wind, Rusk
- When
- March 2, 10:36 PM CST
- Where
- Rusk County, 0.59 mi E of Laneville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.970, -94.790
Several trees downed near FM Road 1798 and County Road 2174 near Laneville.
Thunderstorm Wind, Nacogdoches
- When
- March 2, 10:51 PM CST
- Where
- Nacogdoches County, 3.63 mi NW of Appleby
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 31.760, -94.660
Observation recorded 60 mph wind gust at remote automatic weather station (RAWS) just north of Nacogdoches.
Tornado, Nacogdoches
- When
- March 2, 10:51 PM CST to 10:58 PM CST
- Where
- Nacogdoches County, 1.17 mi W of Appleby to 0.94 mi SW of Holly Spgs
- Rating
- EF1
- Path length
- 3.09 mi
- Path width
- 1,000 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.723, -94.640
An EF-1 tornado with estimated maximum winds near 100 mph touched down about 8 miles to the north northeast of Nacogdoches near the Appleby community. Damage to trees was seen along FM Road 2864 along and north of County Road 106 where large trees were either uprooted or snapped at their trunks. From there, the tornado tracked to the northeast where additional damage was found near County Road 125 and County Road 127 just north of US Highway 59. The tornado caused some additional tree damage off Hidden Valley Drive just to the south and east of US Highway 59 before lifting shortly thereafter.
Thunderstorm Wind, Nacogdoches
- When
- March 2, 11:00 PM CST
- Where
- Nacogdoches County, 1.81 mi SE of Bonita Jct
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.630, -94.650
Numerous trees downed across Nacogdoches County and one tree was downed on a house on FM Road 2609 near Nacogdoches.
Thunderstorm Wind, Shelby
- When
- March 2, 11:13 PM CST
- Where
- Shelby County, 0.91 mi NE of Timpson
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.910, -94.390
Numerous trees downed across Shelby County on FM Roads 947, 414 and 699 and the roof was removed from a local hardware store in Timpson.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Puerto Rico, March 2 to 3, 20233 deaths · 6 injured · 2 events
- Tornado and Hail in Texas, March 2, 2023$3.6 million · EF1 · 84 events
- Tornadoes and Damaging Winds in Louisiana, March 2 to 3, 20232 injured · $50 million · EF1 · 11 events
- Winter Weather in Montana, March 2, 20231 death · 3 events
- Lightning Strikes in North Carolina, March 2, 2023$200,000 · 2 events
- Flash Flooding and Hail in Oklahoma, March 2 to 3, 2023$120,000 · 1.75 in hail · 8 events
- Tornado and Damaging Winds in Arkansas, March 2, 2023$25,000 · EF1 · 5 events
- High Wind in Texas, March 2, 2023$60,000 · 59 kt wind · 5 events
- Hail and Damaging Winds in Oklahoma, March 2, 2023$25,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Texas, March 2, 2023$7,000 · 1.5 in hail · 22 events
- High Wind in Texas, March 2, 2023$5,000 · 77 kt wind · 18 events
- Hail and Damaging Winds in Texas, March 2, 20231 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1088062, 1088057, 1088035, 1088067, 1088040, 1088023, 1088028, 1087980, 1087979, 1087982, 1088014, 1088039, 1088012, 1087645, 1087643, 1088031, 1087638, 1087641, 1087635, 1087631, 1088066, 1087634, 1087632.